Texas, 2008

Damaging Winds in Texas, June 10, 2008

June 10, 2008 · NWS EWX · 3 events in 3 counties and zones

An outflow boundary pushing southwest help to trigger showers and thunderstorms over the coastal plains.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$16,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EWX wrote it up.

An outflow boundary pushing southwest help to trigger showers and thunderstorms over the coastal plains.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jun 10, 2:02 PM CST, 1 hour 18 minutes earlier.

Area forecast discussion, Jun 10, 2:02 PM CST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
302 PM CDT TUE JUN 10 2008

.DISCUSSION...
THIS AFTERNOON THE MCS GENERATED OUTFLOW BOUNDARY WAS MERGING WITH
THE SEA-BREEZE BOUNDARY JUST EAST OF LAVACA AND DEWITT COUNTIES.
THE BOUNDARY MERGER WAS GENERATING SHOWERS AND THUNDERSTORMS OVER
THE COASTAL PLAINS. WE WILL INCLUDE CHANCE POPS FOR THIS EVENING
ACROSS LAVACA...DEWITT AND KARNES COUNTIES. THE FAMILIAR PATTERN
OF LATE NIGHT AND MORNING LOW CLOUDINESS WILL CONTINUE DUE TO THE
PERSISTENT LOW LEVEL FLOW OFF THE GULF OF MEXICO.

WE WILL CONTINUE WITH A PERSISTENCE FCST THROUGH THE REMAINDER OF
THIS WEEK. UPPER LEVEL RIDGING ACROSS SOUTH TEXAS AND NORTHERN MEXICO
WILL PREVAIL RESULTING IN THE CONTINUATION OF ABOVE NORMAL TEMPERATURES.
THE GFS/MEX MOS GUIDANCE STILL HAS A 2 TO 4 DEGREE COOL BIAS FOR
AFTERNOON HIGHS AND A 1 TO 2 DEGREE COOL BIAS FOR OVERNIGHT LOWS
AND FCST TEMPS HAVE BEEN ADJUSTED ACCORDINGLY. THE DRY WEATHER
WILL CONTINUE WITH ONLY ISOLATED CONVECTION POSSIBLE ACROSS OUR
SOUTHEAST COUNTIES ASSOCIATED WITH THE INLAND MOVING SEA-BREEZE.
RIDGING ALOFT WILL LIKELY SHUNT ANY NORTHWEST FLOW MCSS TO THE
EAST OF OUR CWFA WHILE DEFLECTING ANY EASTERLY WAVES TO THE SOUTH.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              78 100  78 100  78 /  -    0   0   0  -
AUSTIN BERGSTROM INTL AIRPORT  75  98  75  98  75 /  -   -    0   0  -
DEL RIO INTL AIRPORT           77  98  77  98  77 /   0   0   0   0   0
SAN ANTONIO INTL AIRPORT       76  97  76  97  76 /   0   0   0   0  -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

13/01
Hazardous weather outlook, Jun 10, 4:06 AM CST, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
506 AM CDT TUE JUN 10 2008

TXZ171>173-183>194-202>209-217>225-228-111015-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
506 AM CDT TUE JUN 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The Austin/San Antonio radar (KEWX), 119 km away, was scanning. The volume nearest the first event began at 21:18 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lavaca

When
June 10, 3:20 PM CST
Where
Lavaca County, 3.68 mi E of Hope
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
29.210, -96.940

Two large trees were reported down near Highway 77A and County Road 444.

Thunderstorm Wind, De Witt

When
June 10, 4:02 PM CST
Where
De Witt County, 8 mi SE of Cuero
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
29.018, -97.186

A roof was blown off a camp house.

Thunderstorm Wind, Wilson

When
June 10, 5:00 PM CST
Where
Wilson County, 1.21 mi E of Denhawken
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
Newspaper
Coordinates
29.180, -97.900

The Wilson County News reported trees down and damage to a few barns and a mobile home near Denhawken.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 96260, 96264, 96258.